MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-6-20-3D
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: as found condition: the concerto pusher was returned for analysis within a shipping box; within a resealable plastic biohazard pouch and within an opened concerto outer carton.The unknown micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the concerto pusher was found broken at ~38.2cm from the distal end.The proximal segment was not returned for analysis.The pusher was found kinked at ~36.2cm from the distal end.The coin and release wire were found fully retracted out of the pusher/lumen stop and not returned for analysis.The shield coil was found undamaged, and the implant coil was already detached and not returned for analysis.Testing/analysis: the concerto device could not be used for resistance testing due to the damaged condition and the implant was already detached.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damaged micro catheter, incompatible micro catheter, or tortuous anatomy.The returned concerto pusher was found damaged/broken.It is possible the damages occurred during the attempt to push the coil into the micro catheter against the reported resistance.The break and subsequent retraction of the release wire/coin would have detached the implant coil as designed by the detachment subassemblies.As the unknown micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that two concerto coils became stuck in the catheter.The specific location within the catheter where the resistance was encountered is unknown, and it is not specified whether the catheter or coils were damaged.No patient complications have been reported as a result of this event.Additional information received reported that it was unknown what catheter was used, but it was not a medtronic device.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21283084
Report Number2029214-2025-00264
Device Sequence Number9355201
Product Code KRD
UDI-Device Identifier00847536045163
UDI-Public00847536045163
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPV-6-20-3D
Device Catalogue NumberPV-6-20-3D
Device Lot NumberB673772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Initial Report FDA Received Date01/31/2025
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown